U.S. doctors online nowAsk doctors free
A 39-year-old member asked:

Can hair loss be caused by the use of antidepressants?

1 doctor answer4 doctors weighed in
Dr. Caroline Cribari
Psychiatry 23 years experience
Med hair loss: Antidepressants have been reported in case reports to both cause and benefit "alopecia", hair loss. In a very small double-blind, placebo-controlled trial, 14 patients taking Imipramine 75 mg/day had significantly more hair regrowth than did control subjects, an effect that was independent of reductions in anxiety or depression. Psychotherapy and meditation are being studied to reduce alopecia.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated May 8, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.